MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004015X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82234661 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during the use of a 4mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the balloon was unable to be deflated.Upon removal of the device, there was a crack observed on the inflation hub.There was no reported injury to the patient.The device was stored and prepped per the instructions for use (ifu) and was able to be removed in one piece from the patient.Additional information was requested but was unknown.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, during the use of a 4mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the balloon was unable to be deflated.Upon removal of the device, there was a crack observed on the inflation hub.There was no reported injury to the patient.The device was stored and prepped per the instructions for use (ifu) and was able to be removed in one piece from the patient.Additional information was requested but was unknown.The device was not returned for analysis.A product history record (phr) review of lot 82234661 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty ¿ unable to¿ and ¿luer hub cracked¿ could not be confirmed as the device was not returned for analysis.The exact cause of the reported events cannot be determined.Limited information was provided regarding procedural factors and vessel characteristics which may have been contributing factors.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17230015
Report Number3007635982-2023-00225
Device Sequence Number7207399
Product Code LIT
UDI-Device Identifier20705032069486
UDI-Public(01)20705032069486(17)241031(10)82234661
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2024
Device Model Number48004015X
Device Catalogue Number48004015X
Device Lot Number82234661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown